# SDR 98ZZZX918

- Difficulty date: February 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9290P
- Make and model: Piper PA-44-180
- Aircraft serial: 4496019
- System (JASC): 3340 · Exterior Lighting
- Part: Harness
- Condition: Arced
- Location: Tail Strobe
- Part time: 57 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

SEVERAL LOUD POPS WERE HEARD IN THE TAILCONE OF THE AIRCRAFT WHEN THE STROBE LIGHTS WERE TURNED ON.  INSPECTION OF STROBE POWER SUPPLY WIRING REVEALED BARE WIRES WHERE THE EXTERIOR INSULATION HAD BEEN STRIPPED.  THE GRAY INSULATION WAS STRIPPED BY A TOOL THAT CUT TOO DEEPLY AND LEFT THE UNDERLYING RED, WHITE, AND BLACK WIRES EXPOSED.  THE RED WIRE ARCED TO THE SURROUNDING AIRCRAFT STRUCTURE DAMAGING THE INSULATION FURTHER.
